Most doctors will start a person off very slowly when starting IVIG. Some people don’t react well at all to it. Starting slowly is a way to see how well you do on it. Common reactions are headaches, diarhea, nausea, tiredness, rashes and lots of other things. I have experienced all these and more, but couldn’t do without it.
The Tylenol and Benedryl are to help keep those reactions to a minimum. I, too, have had lots of combinations of them and now take 3 Benedryl and no Tylenol. I really DO need a long nap afterwards [it’s a lot of Benedryl all at once], but I don’t have any headache. Be sure to call your neuro office and leave a message about your having headaches the last time. You should also mention this problem to the hospital nurses, probably then you will get either and/or both Benedryl and/or Tylenol.
Do pay attention to the different rates that the IVIG is pumped into you. Bring a small note pad to take notes…even if you don’t really know what it’s all about…the nurses should also be making notes. IF someome speeds up the rates too fast for YOU, you will probably get a very noticable headache for sure. If you suddenly find that the infusion is going into you too fast and after an hour you start to get that killer headache…absolutely DO bring it to the nurses attention. The tolerate it part is whether and how badly you have any of those reactions. Don’t be scared tho, they DO go away.
I first had started my ‘doses’ at five days, then three days the second time, then four days the third. Now I receive my dose over two days at home. I like that it’s at home as I just continue napping and don’t have to worry about driving. Hospital infusions, other than the neat folks you meet there getting infused for all different kinds of things, is plain old boring. I’ve been having infusions for 2-1/2 years and I’m still here.
Here’s hoping that it really works for you.